MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX50018UX
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly tortuous and severely calcified lesion located in the mid rca.There were no abnormalities in relation to the anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.It was reported that during positioning the stent catheter was severely kinked and when an attempt was made to deploy the stent inflation difficulties were encountered during the first inflation.The balloon was only able to be inflated to 2 atm regardless of how many attempts were made to deliver more pressure.The proximal and distal portions of the stent flared at 2 atm.It was suggested that balloon burst/leak occurred.The stent was therefore unable to be deployed.The wire, stent and guider were then all removed at once and the stent was not on the balloon after removal of all products and appears to have dislodged.The stent was not visualized under fluoroscopy following removal.It is unknown if the stent was left in the body.No patient injury was reported.
 
Additional Manufacturer Narrative
The device returned with a detachment on the hypotube.It was reported that the detachment occurred upon removal of the device.Device evaluation: a stopcock was attached to the luer of the device.The stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds were partially expanded.The inner lumen patency could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the inflation lumen.The delivery system returned with a detachment on the hypotube 28.9cm distal to the strain relief.The hypotube material was oval and jagged on both sides of the detachment site.Kinks were evident on the hypotube 2cm proximal and distal to the detachment site.Deformation was evident to the distal tip.The hypotube was cut immediately distal to the kink in order to attach a makeshift luer to aid inflation.The balloon returned with blood visible in the balloon and inflation lumen.The delivery system was placed in the waterbath to disperse the blood in the balloon and inflation lumen in order to aid inflation.The balloon passed negative prep.On pressurisation of the delivery system the balloon inflated.The balloon-maintained pressure.The inner distal appeared to be deformed with the material appearing bow shaped.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7859185
Report Number9612164-2018-02333
Device Sequence Number1980595
Product Code NIQ
UDI-Device Identifier00643169557314
UDI-Public00643169557314
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2020
Device Model NumberRONYX50018UX
Device Lot Number0009020349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/10/2018
01/28/2019
01/28/2019
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/15/2018
01/28/2019
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR